Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Oily skin and acne
Jun 6, 2001

I'm on Epivir, Zerit, and Viracept (CD4 743, VL 1,500). I'm wondering if any or all of these meds, or my disease, is causing the oily skin and acne on my face.

I took Accutane (25 mg) for cystic acne, for about 4 or 5 months in the mid-1980s. While I still have the occasional blackhead, I really haven't had much in the way of facial acne until now. Same goes for the oily skin, particularly on my face, which on these hot, humid nights, can get heavily oily. I tend to use soaps such as Ivory that usually have a drying-out effect on my skin, but none seems to work anymore. Within half an hour, my face is all shiny again.

The oily skin and acne didn't occur until after I'd begun HAART.

Any answers or solutions are greatly appreciated in advance!

Response from Dr. Boyle

The medications you list are not generally associated with the problems you mention. You should consider seeing a dermatologist for a definitive diagnosis of the cause of your condition and more intensive treatment of it. Also, have your Tcells always been that high? If so, I would consider discontinuing the antiretroviral therapy and seeing if your skin condition improves. Of course, You should discuss this with your doctor before makiing any changes.



Previous
side effects
Next
Heart Surgery

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement